Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Child having nausea, fatigue and pain in the eyes after skiing. Cause?

My son is 10 years old. We went skiing today, and he is quite tired, but also not feeling well. He tells me he is seeing 1000 s of dots, almost like things are pixelated. He is slightly nauseous. He does not have a headache but his eyes hurt a bit. He has had migraines in the past, but the headaches (which is not present this time) are always the central feature. Any help will be appreciated.
Asked On : Sun, 24 Feb 2013
Answers:  2 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello Ma'am,

I am Dr Mbong. Skiing though enjoyable like any other exertional activity, is associated with rapid breathing which may cause ingestion of too much oxygen and a medical condition called respiratory alkalosis.

Respiratory alkalosis can temporarily cause the dotty vision and nausea. The hurting eyes may be due to the effect of rapid passing wind on his eyes as he speed off while skiing.

On the other hand if the ski site was at a very high altitude, the oxygen concentration of air may have been low and he is may have developed a condition called respiratory acidosis (the opposite of alkalosis) which may cause the nausea and equally dotty vision.

I advise he rests, takes lots of fluids (preferably natural fruit juice), avoids light, electronic appliance screens, TV etc and the symptoms will subside. If they don't after 48 hours, see a physician.

I wish him quick recovery.
Answered: Sun, 24 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Psychiatrist Dr. Payman Hajiazim's  Response
hi there, thanks for asking. The extreme light (such as the light in the ski resort) can provoke the migraine headache. Getting tired can also trigger the migraine headache. You can ask his doctor to give some pills to be used just on a "as needed basis" one hour before going there to prevent the attacks. It could be a medication like Indomethacine or Ibuprofen and it should be prescribed after a full physical examination and history taking. He may also wear especial glasses which protect the eyes against the extreme light. I wish you the best health.
Answered: Mon, 25 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor